Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 7, 2007, 8:00 PM CDT for Warren County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 8:00 PM CDT (01:00 UTC)
- Expired
- Aug 8, 2007, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Warren County, IA
The radar
The Des Moines radar (KDMX), 46 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 080101 FFWDMX IAC181-080700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 800 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 200 AM CDT * AT 759 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. AT 758 PM...LAW ENFORECEMENT REPORTED 6 INCHES OF WATER OVER INTERSTATE 35 BETWEEN MILE MARKER 48 AND MILE MARKER 50. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTFORD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4147 9335 4118 9336 4119 9377 4148 9377 TIME...MOT...LOC 0100Z 180DEG 0KT 4144 9356 $$ RUSSELL
2 follow-up statements
000 WGUS73 KDMX 080210 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 906 PM CDT TUE AUG 7 2007 IAC181-080700- WARREN IA- 906 PM CDT TUE AUG 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WARREN COUNTY... AT 759 PM CDT...A FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSTATE 35 BETWEEN MILE MARKER 48 AND MILE MARKER 50. AT 907...WARREN COUNTY LAW ENFORCEMENT REPORTED WATER WAS STILL OVER INTERSTATE 35 BETWEEN MILE MARKER 47 AND MILE MARKER 50. THE WATER WAS SLOWLY RECEDING. ADDITIONAL RAINFALL AMOUNTS OF LESS THAN AN INCH IS POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHERN IOWA. LAT...LON 4147 9335 4118 9336 4119 9377 4148 9377 TIME...MOT...LOC 0206Z 180DEG 0KT 4144 9356 $$ RUSSELL
000 WGUS73 KDMX 080300 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 959 PM CDT TUE AUG 7 2007 IAC181-080303- WARREN IA- 959 PM CDT TUE AUG 7 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WARREN COUNTY... AT 954 PM CDT LAW ENFORCEMENT REPORTED THAT WATER HAD RECEDED FROM INTERSTATE 35 BETWEEN MILE MARKERS 47 AND 50. IN ADDITION HEAVY RAINFALL PRODUCING THUNDERSTOMS HAD MOVED WELL EAST OF THE AREA AND NO LONGER POSE A FLASH FLOOD THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHERN IOWA. LAT...LON 4147 9335 4118 9336 4119 9377 4148 9377 TIME...MOT...LOC 0253Z 180DEG 0KT 4144 9356 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 7:06 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 7, 7:06 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE DES MOINES IA 706 PM CDT TUE AUG 7 2007 .DISCUSSION... ACTIVE PATTERN WL CONT THRU THE NEXT 48 HRS OR SO AS IA REMAINS IN THE RING OF FIRE. MCV MOVG THRU NERN NEBRASKA EVIDENT ON SAT PIX THIS AFTN WL DRFT EWD SLOWLY OVR NGT INTO WED MRNG. EXPECT DVLPMT OVR NIGHT WITH THAT FEATURE. MOISTURE TRANSPORT INTO THE AREA WED AFTN INTO THE OVR NGT HOURS WL CONTINUE THE CHANCE INTO WED NGT. EXPECT UPR HIGH TO BUILD FARTHER NWD AND PUSH THE ACTIVTY NORTH OF IA BY THU AFTN INTO THE FIRST OF NXT WK. AFTER DEALING WITH THE PCPN CHCS OVR THE NXT 48 HRS, WX WILL BE QUITE WITH THE DOG DAYS OF SUMMER CONTINUING. HIGHS IN THE UPPER 80S AND 90S WITH LOWS IN THE LOW TO MID 70S. ATTM FEEL THAT THE HEAT INDX WILL REMAIN BLO CRITERIA BY A FEW DEGREES THRU FCST PD. && .AVIATION...08/00Z MAIN DIFFERENCES IN ERMINAL FORECASTS FOCUS ON LOCATIONS TO THE NORTH AND SOUTH OF SURFACE FRONTAL BOUNDARY AND EXPECTED WEATHER CONDTIONS. SCATTTERD HEAVY RAINFALL WILL BE SEEN TO LOCATIONS SOUTH OF FRONT WITH EXTENDED LENTH OF CONVECTION AT OTM WHERE MVFR VSBYS ARE EXPECTED WITH A PERIOF OF +RA LIKELY THROUGH 6Z. FARTHER NORTH HAVE GONE WITH A PERIOD OF MAINLY VCTS THROUGH 6Z. VFR AND CONDITIONS ARE FORECAST AT FOD/MCW/ALO WITH THE POTENTIAL FOR SOME MVFR FOG AFTER 10Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...RUSSELL
Hazardous weather outlook, Aug 7, 3:43 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT TUE AUG 7 2007 IAZ033>039-044>050-057>062-070>075-081>086-092>097-082045- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA SOUTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST IOWA LATE TONIGHT. LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT BETWEEN 5 PM TO 11 PM SOUTH OF INTERSTATE 80. IN ADDITION...RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-082045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THROUGH THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS ARE ALWAYS APPRECIATED. DONAVON
In the hours before
Local storm report, Aug 7, 6:04 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 7 SSW HUMESTON 40.77N 93.55W
08/07/2007 WAYNE IA EMERGENCY MNGR
GRAIN BIN DESTROYED.
&&
MRUSSELLLocal storm report, Aug 7, 6:06 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 S HUMESTON 40.76N 93.50W
08/07/2007 E0.88 INCH WAYNE IA EMERGENCY MNGR
TREE LIMBS DOWN AS WELL.
&&
MRUSSELLLocal storm report, Aug 7, 6:56 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST CRESTON 41.06N 94.36W
08/07/2007 M61 MPH UNION IA MESONET
SCHOOLNET MEASUREMENT.
&&
MRUSSELLLocal storm report, Aug 7, 7:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 3 N LEON 40.78N 93.75W
08/07/2007 DECATUR IA LAW ENFORCEMENT
LARGE TREE DOWN OVER 190TH STREET NEAR THE INTERSECTION
OF HIGHWAY 69.
&&
PODRAZIKLocal storm report, Aug 7, 7:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG INDIANOLA 41.36N 93.57W
08/07/2007 WARREN IA LAW ENFORCEMENT
TREES DOWN IN INDIANOLA. ESTIMATED 50-60 MPH WINDS.
&&
MRUSSELLLocal storm report, Aug 7, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG BEVINGTON 41.36N 93.79W
08/07/2007 WARREN IA LAW ENFORCEMENT
TWO SEMIS JACK KNIFED ON I35 AT BEVINGTON EXIT.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 48 min |
| Aug 7, 7:22 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 53 min |
| Aug 7, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 48 min |
| Aug 7, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 42 min |
| Aug 7, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 46 min |
| Aug 8, 4:01 AM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 6 more | 16 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.